Alert archive / Georgia / River Flood Advisories in 2021

River Flood Advisory 3, NWS Tallahassee, FL

March 8, 2021Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood advisory at Mar 8, 2021, 2:39 PM EST for Brooks County, Lowndes County, Georgia. It was in force for 1 min.

The area

The outline as issued.

The facts

Issued
Mar 8, 2021, 2:39 PM EST (19:39 UTC)
Expired
Mar 8, 2021, 2:40 PM EST
In force
1 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 15.82 ft at Mar 7, 2021, 2:00 PM EST.

actionminormoderate5010003/0803/09
Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

967 
WGUS82 KTAE 081939 RRA
FLSTAE

Flood Advisory
National Weather Service Tallahassee FL
239 PM EST Mon Mar 8 2021

...The National Weather Service in Tallahassee has issued a Flood 
Advisory for the following rivers in Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 845 AM EST.

&&


GAC027-185-091345-
/O.NEW.KTAE.FL.Y.0003.210308T1939Z-210312T0600Z/
/VDSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
239 PM EST Mon Mar 8 2021

The National Weather Service in Tallahassee has issued a

* Flood Advisory for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* From this afternoon to late Thursday night.
* At 12:30 PM EST Monday the stage was 134.9 feet.
* Action stage is 131.0 feet.
* Flood stage is 135.0 feet.
* Forecast...The river is expected to fall to 129.4 feet Saturday 
  morning.
* Impact...At 135.0 feet, Minor flooding begins. Langdale Park 
  floods.


&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330

$$
1 follow-up statement
082 
WGUS82 KTAE 081940
FLSTAE

Flood Advisory
National Weather Service Tallahassee FL
240 PM EST Mon Mar 8 2021

...The Flood Advisory is cancelled for the following rivers in 
Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

GAC027-185-082045-
/O.CAN.KTAE.FL.Y.0003.000000T0000Z-210308T1940Z/
/VDSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
240 PM EST Mon Mar 8 2021

...The Flood Advisory for the Withlacoochee River above Valdosta 
(Skipper Bridge Rd) has been cancelled...

The Flood Advisory is cancelled for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* At 12:30 PM EST Monday the stage was 134.9 feet.
* Flood stage is 135.0 feet.
* Forecast...The river is expected to fall to 129.4 feet Saturday 
  morning.


&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Mar 8, 12:26 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 8, 12:26 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1226 PM EST Mon Mar 8 2021

.AVIATION...
[Through 18Z Tuesday]

A very dry airmass will support clear skies through 18z Tuesday,
with little more than high cirrus on Tuesday morning. ECP will
experience an upcoming seabreeze wind shift early this afternoon.
Otherwise, light easterly flow will prevail at the terminals.

&&

.PREV DISCUSSION [1116 AM EST]...

.NEAR TERM [Through Tonight]...

No adjustments to the forecast are needed this morning. The 12z
TAE sounding revealed a bone-dry sounding, with the Precipitable
Water value just short of a record-dry value for this day of the
year. As such, skies are clear.

Strong surface high pressure is centered this morning over the
southern Appalachians. It will only slowly meander to the Carolina
coast by Tuesday morning. This movement will cause our light
northeasterly low-level flow to become more easterly by this
evening, then southeasterly later tonight. As such, a warming
trend will be underway, with lows tonight running 3-6 degrees
warmer than last night.

.SHORT TERM [Tuesday Through Wednesday]...

As an upper level ridge over Central CONUS shifts eastward, we
can expect the current pattern to continue through the short term.
We'll remain mostly clear, dry and continue the gradual warm up
trend. Moisture gradually moves back into the region as easterly
flow dominates. Expect overnight lows to be in the mid to upper
40s, with daytime highs in the mid 70s.

.LONG TERM [Wednesday Night Through Monday]...

The short term pattern bleeds into the first half of the long term
as we remain under an upper level ridge. Current model guidance has
the ridge intensifying over the Gulf, thus our rain chances through
Sunday evening are near 0%. A trough of near equal intensity is
collocated over SW CONUS where it and the Gulf ridge are playing
a synoptic-scale tug-of-war through the end of the long term.
Given the intensity of the trough, and the warming/moistening
pattern in place over the SE throughout the long term, the PoPs
for Sunday evening into Monday steadily increase. If the trough
manages to push the ridge off into the Atlantic, the forcing for
ascent associated with the trough would provide some rainfall for
the region after a week of dry weather. However, if the ridge
refuses to budge, the trough will ride over the ridge and our
chances for precip decrease. Expect overnight lows to be in the
mid to upper 50s through the long term, with daytime highs
generally in the mid to upper 70s.

.MARINE...

Winds and seas will remain elevated through much of the week which
will make for rough boating conditions, especially in offshore
waters. Elevated easterly flow around 15 knots (and up to 19 knots
at times) is expected through much of the week, along with 3 to 5
foot seas. No rain is expected. Small craft should exercise caution
as winds and seas will remain elevated for the next couple of
days.

.FIRE WEATHER...

A very dry airmass will be in place today with relative humidity
values dropping well down into the 20s this afternoon away from the
coast. However, winds will be on the light side, so red flag
conditions are not expected. Another dry day is expected for
Tuesday, although minimum relative humidity values are expected to
be slightly higher than today.

.HYDROLOGY...

While several area rivers remain in minor flood, no new rainfall is
expected through the forecast period. The Apalachicola River at
Blountstown will continue to fall through the week. Points along the
Suwanee River have also crested and will continue to fall. The
Withlacoochee River at Valdosta is forecast to fall out of minor
flood today. The Withlacoochee River near Quitman is forecast to
crest in minor flood late tonight into Tuesday. The Ochlockonee
River at Concord crested on Sunday and should fall out of minor
flood on Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   36  72  46  74  51 /   0   0   0   0   0
Panama City   43  70  52  72  55 /   0   0   0   0   0
Dothan        39  69  44  73  49 /   0   0   0   0   0
Albany        36  69  43  73  49 /   0   0   0   0   0
Valdosta      36  71  43  74  49 /   0   0   0   0   0
Cross City    39  74  46  77  51 /   0   0   0   0   0
Apalachicola  45  66  53  69  56 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Haner
MARINE...Camp
FIRE WEATHER...Haner
HYDROLOGY...Haner

Nearby

River Flood Advisories in Georgia, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.